Extremes of Gaussian processes over an infinite horizon

A.B. Dieker

Research output: Contribution to journalArticleAcademicpeer-review

62 Citations (Scopus)
78 Downloads (Pure)


Consider a centered separable Gaussian process $Y$ with a variance function that is regularly varying at infinity with index $2H \in (0,2).$ Let $\phi$ be a ‘drift’ function that is strictly increasing, regularly varying at infinity with index $\beta > H,$ and vanishing at the origin. Motivated by queueing and risk models, we investigate the asymptotics for $u \to \infty$ of the probability $P(\sup_{t\geq 0}Y_t - \phi(t)>u).$ To obtain the asymptotics, we tailor the celebrated double sum method to our general framework. Two different families of correlation structures are studied, leading to four qualitatively different types of asymptotic behavior. A generalized Pickands’ constant appears in one of these cases. Our results cover both processes with stationary increments (including Gaussian integrated processes) and self-similar processes.
Original languageEnglish
Pages (from-to)207-248
Number of pages42
JournalStochastic processes and their applications
Issue number2
Publication statusPublished - 2005


  • EWI-17608
  • Gaussian processes
  • Extreme values
  • IR-70162
  • Regular variation
  • METIS-224183
  • Ruin probability


Dive into the research topics of 'Extremes of Gaussian processes over an infinite horizon'. Together they form a unique fingerprint.

Cite this